I am really sorry as this is a pity post, and it's long. I am really frustrated right now and need somewhere to turn.
I had a seizure this morning, it was the first one since I started medication (Lamictal) three years ago.
I got out of bed to answer the phone and was still tired, so I went to lay back down. I could feel it coming on and I tried to lay really still and breathe deep, but there wasn't anything I could do. In what felt like a couple of seconds I started feeling myself drawing up.
This was the worst one for me. I could feel my body jerking, I could feel my mouth grinding and clenching, and I could feel the froth coming out of my mouth. It was horrible. My husband was with me, and I can remember the horrible look of fear on his face. He was in tears and I think that was the worse part of it all.
With the other two, I passed out and I didn't remember anything until I woke up. I know that the others seizures were also grand mal because people were there with me.
Well, I have ulcerative colitis as well. It's been flaring for a good while now. I have been seeing a new doctor who prescribed Prednisone (steroids) to try and get in under control. When I looked on the information sheet that came with the Prednisone, I noticed seizures listed as a rare but possible side effect. I thought about it when I read that, but then I thought, "rare." Okay. Stupid, stupid, stupid, stupid.
I have been taking 40 mgs of Pred, and today is my day to start weaning off 10 mgs at a time. I want to stop them all - NOW! But, I know if I do that my colon will flip out.
This has me wondering. I mean, it's been THREE years. I was doing so well. What if it is the steroids? Anyway, I am calling my neurologists and my gastro doc Monday morning to try and figure something out.
Also, I watched fireworks last night. But, if that was going to trigger a seizure, it would have happened while I was watching them, right?
Thank you all so much for your time. Again, I am sorry this is so long and whiney!
40 mgs of Pred
50 mgs of Imuran
1 Canasa at night